ITCHY!!!!

Discussion in 'Fibromyalgia Main Forum' started by Mom2Two, Feb 24, 2003.

  1. Mom2Two

    Mom2Two New Member

    I thought it was my darvocet, but I haven't taken any since last night and I am still so darn itchy. I scratched my right leg SO hard I think I totally bruised it. I can't even lie on my right side. Is this (mid thigh) one of the tender points? I can never remember where they are. Why am I so darn itchy? Help!!! I am itchy every where. When it starts I have to scratch and scratch. It is awful. Anyone else have the itchies??
  2. sierrasioux

    sierrasioux New Member

    are you taking any oxycontin? That med can cause itching. You need to look up the side effects from darvocet, but even though you haven't taken it since yesterday, you can still have side effects from any meds taken days before you actually start them.
    Also, have you changed any laundry detergents or soaps? Bounce sheets make me itch. Did you know that you can use products for years and then all of a sudden become allergic to that product? So, you don't have a rash do you?
  3. Mom2Two

    Mom2Two New Member

    I am not on the med you mentioned. I have not changed any detergents or soaps or anything. I used to take vicodin and it started making me itchy so they switched me to darvocet. And now that is making me itchy. Or I am just now an itchy girl. LOL. Last night it was on my left side and now it is on my right with a left flare up every now and then. Thanks so much for responding to me. I totally feel crazy.
  4. sierrasioux

    sierrasioux New Member

    You are NOT crazy!!! Do you have a PDR? I have a paperback physician's desk reference guide to prescription drugs--you can buy it at a drugstore--well, probably good old WalMart too---anyway, anytime I start new meds I always look up the side effects from the drug.
    I just looked up darvocet for you and it says the common side effects are: drowsiness, dizziness, nausea, sedation, and vomiting--then less common side effects does include skin rashes---
    if you don't have this book-you should really buy one--they do help out! oh, my friend had taken soma for around 5 days before she broke out in a really bad rash--i am thinking of trying soma, but i hope that doesn't happen to me.
  5. Jaysea

    Jaysea New Member

    Try an antihistamine like benedryl and see if that helps. I have itchy skin, but it's dry skin caused by hypothyroidism.
  6. kredca4

    kredca4 New Member

    Do you have welts or a rash? If so it's probably the Darvocett, I can't take it at all. I take Vicodin now.

    Folks who have FMS have a Histamine, some times have itching, but there's no sign of a bite, rash or welt, but itchy all the same.
    I take Vistril for this, and it has helped a lot, plus the added relief of Nausea, and it helps with anxiety.

    You might want to check out Histamine and FMS/MPS, and see if that fits what your experenceing, it's a Neurotransmiter problem and so is FMS .

    I would like to recommened a book by Dr. Devin Starlanyl, she has a couple and deals with the FMS/MPS combo and what I call the itchies. It's called "Fibromyalgia & Chronic Myofascial Pain Syndrome, A Survival Manual" and it sure helped me to understand what I had and what I was going through. She also has a site, if you type her name into your search engine, you'll find links to her.

    Also on this site, you might want to check out the information that they have, I know there's nothing more maddening than an itch that won't go away.

    I get a Bruise on my fingers, because that's where most of my itching occurs, but it goes away fast after I take the Vistril. You might want to try the Benedryl first, I'm allergic to it, weird huh? But it's ture, it makes me antsy, and I break out in Hives, so the VIstril works for me, so far.

    Also a bath in Epsom salt works, and I use a creme like, Hydrcortzone, I like Albertsons brand, it works as well as the expensive kind. I keep one on my Purse too.

    Good luck,
    kredca4/sharon
  7. Milo83

    Milo83 New Member

    I've been itchy for years but nothing like it is now..I also reached out for help from another board as to what to try/do for my itching..
    I also suffer from other autoimmune problems which can cause itching, such as autoimmune hepatitis, and just recently diagnosed with CREST Syndrome/Sclerderma..
    I also agree with the fact no matter how long you have taken a med or used the same laundry detergent, you can become allergic at any time..Just in the past few days, I have really started to try this and that and really get down to serious business with my itching..
    I realize that some of my itching is probably due to the winter months, but not all of it, I itch, and then scratch till I bleed, even in my sleep..
    This is what I have done for the past week or so, and it is taking the edge off:
    I moisturize atleast 3times a day, my whole body..
    This is the hardest for me, I'm trying to skip a shower atleast 2xweekly if I know I'm not leaving the house..
    Hot water can really do a number to your skin..
    I use Eucerin Lotion, Cream, & Spray..The spray also moisturizes, but it gives you a "cooling relief" for awhile anyway..
    I've been using only Aveeno to shower..
    I've also gotten an RX from my dr. for Cutivate, but he told me not to use it for too many days in a row..So I save that for a really bad day, besides the Eucerin..
    It is good if you can soak in the tub with Aveeno or something, but I can no longer take tub baths due to back problems - I'd never get out.......LOL..
    I still itch, but not as bad..
    QUESTION: Does your itching get worse at night??
    I really sympathize with you and your itching..Some days, I feel like I'm loosing it mentally..
    Best Wishes..........Take Care..........Donna

    ** I also take Claritin daily........
    [This Message was Edited on 02/25/2003]